Feedback on Retin-A Side Effects and Usage, page 90
If you’ve used Retin-A, please help others by sharing your experience with side effects. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
In response to 8/25/12
I would like to say that I too had the same reaction ( burning feeling) I found that if you wait 20 to 30 minutes before applying any moisturizer is best. For you skin is too sensive after the peeling and all. I’d say it is wise to be patient and go slow and listen to your skin. You will get results.
P.S. Hats are very crucial!
5 weeks of Retin-A micro
I have been on Retin A micro for approx 5 weeks for moderate acne. My skin seems to be getting worse, not better. I’m 36, female and also taking ortho-trycyclin-also precribed by my Derm. for acne. Is this normal?
AskDocWeb: That is not unusual. According to the patient data for Retin-A, “More than 6 or 7 weeks of treatment may be needed before consistent beneficial effects appear.” If you become concerned, it is always a good idea to check back with your dermatologist.
Acne scars and wrinkles
I have been using retin a for last 3months than I quited than again I started thats last week I used 4days retin a n it started peeling n gave me good n clear face but what about acne scars? I have no pimples but I have acne scars n wrinkles.
AskDocWeb: It does not work for everyone but many people see an improvement in acne scars and wrinkles. It does take patience though because for most people it takes several months to see a noticeable difference. The new collagen growth eventually fills in the irregularities in the skin leaving it smooth.
Retin-A success story
I have always had ok skin. I am very fair and pink in patches. At 31 I developed isolated areas of acne, white heads in clusters that I could not get rid of. Doc prescribed generic retin-a, .025%. And my skin did get worse before getting better. Pimples came out all over. I was dry/pink in patches, some flaking. But by about month 2, they were subsiding. And now, at month 4, I am basically zit free(exception is the 4 days after my period). And, I glow! My pores and fine lines are much smaller and my skin is more even in tone. People compliment me all the time, just like when I was in my 20s. But, it is work.
I wash with a very gentle, no lather cleanser. Pat dry. Wait 15-30 minutes. Apply a very small amount all over a dry face. I always use a gentle eye cream right after washing and I only apply the retin-a OVER the cream in my under eye area every other day. And even that can be too harsh- itchy and peeling. I try to give my skin one night off a week. If you find you are getting too itchy or red or flaking, use it every other night. Or buffer it by applying an oil free face cream right after washing, wait the 20 minutes, THEN the retin-a. ANd be sure to use a strong spf all day long. You must wash the retin-a off before hitting the sun. GOod luck. I love it!
I’m 20 years old and I have been using Retin A 0.025% for a month now for my moderate acne. Fortunately all my acne disappeared, which is wonderful but my skin is peeling off around my mouth and chin and I tried exfoliating it with a exfoliating pad. It got some of the flakes off but recently I have noticed the same area is becoming terribly tight. I can’t even smile because its so tight. It seems like my chin and mouth area is becoming wrinkly due to the tightness of skin. I was wondering if that is normal. Also, would Aloe Vera gel be a good moisturizer I could put on the tight area to make it less red and taut? Great thing about Retin A is that not only has all my acne gone, but my acne scars are also starting to disappear! Hopefully the tightness will go away soon. Its quite painful.
AskDocWeb: One of the major effects of Retin-A is that it decreases the activity of the sebaceous glands. These are the glands that produce sebum, which moisturizes and protects the skin. This is the main reason why a moisturizer is typically recommended for those using Retin-A. It will go a long way in soothing tight, dry skin. An aloe-based moisturizer should work well as long as it is non-fragrant and does not contain acid.
I am a 26 yr old female with premature wrinkles and my doctor prescribed Retin A to me. I used it once last night and woke up with a nasty sinus infection?
AskDocWeb: What symptoms do you have that makes you think you have a sinus infection? Retin-A would not cause a sinus infection but it could inflame nasal tissues if used to close to the mucosal membranes of the nose.
Future long term customer
I’ve been using retin-a for a year and half and my face changed,d texture and it is firmer and it makes my cream work better will continue using it for a very longtime.
Face sleeping mask
Hi, I was wondering if it is ok to use a face sleeping mask with retin-a micro. Will the product get rubbed off on the face mask? I don’t want the medicine to be reduced in effectiveness. Thanks
AskDocWeb: Assuming that you are talking about a mask made of fabric rather than a gel-based cream applied to the face, that shouldn’t be a problem if you allow 20 to 30 minutes for the skin to absorb the Retin-A.
Hi, I ave been using retin a for the past 3wk and i notice that wen i wake up in the mornings with my face very oily n during the day its shiny…wat is the probem?
AskDocWeb: If the shiny skin is the result of oil then you might try some oil blotting sheets. New skin is often shiny but it usually blends in after a while. How long that takes depends on your age and the amount of exfoliation. Younger people tend to turn over new cells more quickly than older folks.
I’m having pretty good results using the cream to repair skin damage done due to a life in the ski industry. It’s very dry and flaky but not too bad. I’m curious if, at night, I can apply a moisturizer over it or will it negate the effect.
AskDocWeb: Long-term users report getting the best results when they wait 20 to 30 minutes after using Retin-A before applying a moisturizer.
Dark blotches on Hispanic with dark skin
I used retin a for about 3 weeks, I flaked, burn, peeled. I’m Hispanic with dark skin, could this have caused blotches all over my face and darkness around my mouth area? Looks like I have a mustache and darkness around my chin area too! Please help.
AskDocWeb: Skin darkening can occur for several reasons. Acne can cause dark spots to appear on the face after it clears. Retin-A causes photosensitivity and could cause some skin darkening in spots. If you have dark to deep pigmentation and some acne marks already, the combination of sun and Retin-A can cause more darkening of the areas. This is one of the reasons why sun block and use other sources of protection (hats) are recommended.
Daily use of fading creams are great at removing unwanted pigment from the skin. Test the fading cream on a small, inconspicuous area on your body to test for an allergic reaction.
For persistent dark marks you may want the help of a dermatologist. They can assess your particular situation and recommend a procedure that is right for you. These procedures can include laser resurfacing, dermabrasions or chemical peels, all of which are more effective at treating dark spots than topical creams.
Read more feedback about Retin-A
Report – 88 – 89 – Page 90 – 91 – 92 – 93 – Last Page 103
If you find this page useful share it with others. If you have used Retin-A, use the form below to add your review of Retin-A, feedback or suggestions that may help others. Please note that all addresses are held confidential.